Depression Home > Lexapro Overdose
As with any medicine, it is possible to overdose on Lexapro. Overdose effects will vary depending on several factors, including how much Lexapro is taken and whether it is taken with other medicines, alcohol, and/or drugs. Common Lexapro overdose symptoms can include excessive tiredness, nausea, increased heart rate, and low blood pressure. Treatment options for a Lexapro overdose can include "pumping the stomach" and fluids through an intravenous line (IV).
Lexapro® (escitalopram oxalate) is a medication that is used to treat a number of conditions within the brain, including depression and generalized anxiety disorder. As with all medicines, it is possible for a person to overdose on Lexapro. The Lexapro overdose effects will vary depending on a number of factors, including how much Lexapro is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
If a person overdoses on Lexapro, the symptoms can vary. Some reported symptoms include but are not limited to:
- Increased heart rate (tachycardia)
- Low blood pressure (hypotension)
Irregular heart rhythm (arrhythmia)
In rare cases, loss of life has been reported in people who have overdosed on Lexapro.
The treatment for a Lexapro overdose will vary. If the Lexapro overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Lexapro overdose may include:
- Fluids through an intravenous line (IV)
- Medicines to increase blood pressure, control an irregular heart rhythm, or control seizures
- Closely monitoring the heart and lungs
- A breathing tube to help with breathing
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Lexapro.